Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 1, 2018, 1:58 PM EST for Champaign County, Clark County, Miami County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2018, 1:58 PM EST (18:58 UTC)
- Expired
- Mar 1, 2018, 2:30 PM EST
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WUUS51 KILN 011858 SVRILN OHC021-023-109-011930- /O.NEW.KILN.SV.W.0004.180301T1858Z-180301T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 158 PM EST THU MAR 1 2018 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Southwestern Champaign County in west central Ohio... Northern Clark County in west central Ohio... East central Miami County in west central Ohio... * Until 230 PM EST. * At 157 PM EST, a severe thunderstorm was located near New Carlisle, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Springfield, Urbana, Christiansburg, North Hampton, Tremont City, Catawba, Mutual, Thackery, Haven View, Powhattan, Catawba Station, Terre Haute, New Moorefield, State Route 41 at State Route 235, Lawrenceville and Dialton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4012 8363 3997 8360 3999 8410 4005 8410 TIME...MOT...LOC 1857Z 263DEG 41KT 4003 8404 HAIL...<.75IN WIND...60MPH $$
3 follow-up statements
731
WWUS51 KILN 011904
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
204 PM EST THU MAR 1 2018
OHC109-011913-
/O.CAN.KILN.SV.W.0004.000000T0000Z-180301T1930Z/
Miami OH-
204 PM EST THU MAR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4012 8363 3997 8360 3999 8403 4006 8402
TIME...MOT...LOC 1903Z 263DEG 41KT 4004 8394
$$
OHC021-023-011930-
/O.CON.KILN.SV.W.0004.000000T0000Z-180301T1930Z/
Champaign OH-Clark OH-
204 PM EST THU MAR 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR SOUTHWESTERN CHAMPAIGN AND NORTHERN CLARK COUNTIES...
At 203 PM EST, a severe thunderstorm was located near St. Paris,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Urbana, North Hampton, Tremont City, Catawba, Mutual, Thackery,
Powhattan, Catawba Station, Terre Haute, New Moorefield, State Route
41 at State Route 235, Lawrenceville and Dialton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4012 8363 3997 8360 3999 8403 4006 8402
TIME...MOT...LOC 1903Z 263DEG 41KT 4004 8394
HAIL...<.75IN
WIND...60MPH
$$563 WWUS51 KILN 011914 SVSILN Severe Weather Statement National Weather Service Wilmington OH 214 PM EST THU MAR 1 2018 OHC021-023-011930- /O.CON.KILN.SV.W.0004.000000T0000Z-180301T1930Z/ Champaign OH-Clark OH- 214 PM EST THU MAR 1 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST FOR SOUTH CENTRAL CHAMPAIGN AND NORTHEASTERN CLARK COUNTIES... At 214 PM EST, severe thunderstorms were located along a line extending from near Urbana to 6 miles northwest of Springfield, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Springfield, Urbana, Tremont City, Catawba, Mutual, Catawba Station, New Moorefield, Lawrenceville and Powhattan. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4012 8363 3997 8360 3998 8390 4008 8386 TIME...MOT...LOC 1914Z 262DEG 38KT 4008 8384 3999 8389 HAIL...<.75IN WIND...60MPH $$
272
WWUS51 KILN 011925
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
225 PM EST THU MAR 1 2018
OHC021-023-011934-
/O.EXP.KILN.SV.W.0004.000000T0000Z-180301T1930Z/
Champaign OH-Clark OH-
225 PM EST THU MAR 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHAMPAIGN AND
NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT 230 PM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4012 8363 3997 8360 3998 8390 4008 8386
TIME...MOT...LOC 1924Z 263DEG 41KT 4009 8369 4000 8374
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:14 PM EST, 44 minutes earlier.
Area forecast discussion, Mar 1, 1:14 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
114 PM EST Thu Mar 1 2018
.SYNOPSIS...
A warm front will lift north into Ohio as a low pressure center
tracks east along the I-70 corridor today. As it does, a strong
upper level low will cut off over Lake Erie and usher in much
cooler and more seasonable air to the region for the next week.
High pressure will behind this system on Friday, keeping the
region dry as it meanders east through the Ohio Valley on
Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Warm front is draped across northern portions of the forecast
area. An area of low pressure is beginning to move into the
region and the associated cold front. Have not seen much in the
way of thunderstorms yet, however there is still the potential
for some thunder southeast of the low as system moves across.
Winds will be gusty in advance of the cold front, however there
will be a few hour period after the passage of the front where
winds will increase. There remains a pretty moist column which
will work against some of the higher wind gusts. Model soundings
are showing just below wind advisory criteria, however there is
the potential for a few higher gusts to mix down with cold air
advection across a corridor from southeast Indiana to south
central Ohio. Decided to go with a wind advisory for awhile this
afternoon into early this evening.
An upper level disturbance dives into northern and eastern
portions of the region this evening into tonight. Again winds
will be close to advisory this time across this area. With the
potential for a little more mixing decided to include central
Ohio into the wind advisory as well. Winds will begin to
decrease, although not completely, later in the overnight hours.
As the upper level disturbance pushes into the region there will
be the potential for some banding of snow across extreme
northern portions of the region. Some accumulations will be
possible with this.
As colder air surges into the region later today and into
tonight temperatures will fall into the 30s. Went close to
guidance for low temperatures overnight with lows in the upper
20s to lower 30s.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Upper level flow will remain northwest and coincident with the
lower level flow to usher in a continued good shot of cold air.
Highs will remain in the 40s for Friday and Saturday. Temps will
warm slightly on Sunday as the surface high builds, and
sunshine combines with light winds to moderate readings.
Overnight lows in the middle 20s are expected both Friday and
Saturday nights with generally clear skies.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Short wave energy moving out of the Rockies will help break
down the ridge through the day on Monday with a mid and upper
level trough then developing over the eastern CONUS through the
middle of next week. As it does, a warm front will lift north
into the region Monday and Monday night. An associated low
pressure system moves across the Great Lakes region Tuesday into
Wednesday. Increasing southerly flow ahead of the front will
help push highs on Monday into the mid to upper 50s and also
lead to an increasing chance of rain showers Monday afternoon
into Monday night. A cooler air mass will then settle back into
the region Tuesday into Wednesday with highs mostly in the 40s.
Several pieces of energy rotating around the upper level trough
will also result in a lingering chance of showers through mid
week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Winds are starting to gust in advance of a cold front. Rain
showers and the potential for isolated thunderstorms will be
present over the first few hours of the TAF period. With the
passage of the cold front expect even stronger wind gusts. Some
snow will also be possible later this evening as colder air
works into KCMH and KLCK. Although wind gusts will begin to
subside some later in the overnight hours, winds will stay up
some with additional wind gusts on Friday.
Cigs will be variable however generally expect IFR to MVFR
conditions through most of the TAF period.
OUTLOOK...No significant weather is expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 10 PM EST this evening for OHZ063-070>073-
077>082-088.
Wind Advisory until 2 AM EST Friday for OHZ046-054>056-064-065-
074.
KY...Wind Advisory until 10 PM EST this evening for KYZ091>093-100.
IN...Wind Advisory until 10 PM EST this evening for INZ073>075.
&&
SYNOPSIS...Franks
NEAR TERM...Novak
SHORT TERM...Franks
LONG TERM...Franks/JGL
AVIATION...NovakHazardous weather outlook, Mar 1, 12:26 PM EST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1226 PM EST Thu Mar 1 2018 INZ050-058-059-066-080-KYZ089-090-094>099-OHZ026-034-035-042>045- 051>053-060>062-021100- Wayne-Fayette IN-Union IN-Franklin IN-Switzerland-Carroll-Gallatin- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Preble-Montgomery- Greene- 1226 PM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Winds will become northerly and increase through this afternoon. Winds of 15 to 25 mph with gusts to around 45 mph will be possible through early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073-KYZ100-OHZ063-070>073-078>082-088-021100- Ripley-Lewis-Fayette OH-Butler-Warren-Clinton-Ross-Clermont-Brown- Highland-Adams-Pike-Scioto- 1226 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ046-054>056-064-065-074-021100- Delaware-Madison-Franklin OH-Licking-Pickaway-Fairfield-Hocking- 1226 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY... This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong winds will be ushered in behind a cold front later today and see gusts that may reach to 30 to 35 mph, persisting into the evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ074-075-KYZ091>093-OHZ077-021100- Dearborn-Ohio-Boone-Kenton-Campbell-Hamilton- 1226 PM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. River flooding will persist. Please check our web site at www.weather.gov/iln for more information on the river flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 1, 12:31 PM EST, 1 hour 27 minutes before
Special Weather Statement National Weather Service Wilmington OH 1231 PM EST Thu Mar 1 2018 INZ050-058-059-066-075-080-KYZ089-090-094>100-OHZ026-034-035- 042>045-051>053-060>062-012200- Wayne-Fayette IN-Union IN-Franklin IN-Ohio-Switzerland-Carroll- Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Miami- Champaign-Clark-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Rising Sun, Vevay, Carrollton, Warsaw, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 1231 PM EST Thu Mar 1 2018 ...GUSTY WINDS EXPECTED INTO THIS EVENING... A cold front will push east across the area through this afternoon. Behind the front, winds will become northerly and increase to 15 to 25 mph with gusts to around 45 mph possible. The gusty winds will persist into this evening before decreasing later tonight. Motorists should plan for windy conditions on highways. Loose outdoor items that are not secured may blow around. Some weakly rooted trees may be knocked down by the gusty winds given the saturated soil conditions in the area.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:18 PM EST | Wind Advisory | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 19 more | 13 hr |
| Mar 1, 2:02 PM EST | Special Weather Statement | ILN | Clark, Montgomery | 28 min |
| Mar 1, 2:27 PM EST | Special Weather Statement | ILN | Clark, Madison | 33 min |
| Mar 1, 4:08 PM EST | River Flood Advisory | ILN | Delaware, Franklin | 9 hr |
| Mar 1, 4:39 PM EST | Special Weather Statement | ILN | Scioto | 21 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.